MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10015414
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module blood set was backflowing the following information was received by the initial reporter with the following verbatim: 4/24/2024: 566867: product saved.Patient administered rbcs through blood tubing and blood back-primed into the other tube/spike and dripped on to the floor.Lot # (10)24015446.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
It was reported by the customer that the patient administered rbcs through blood tubing and blood back-primed into the other tube/spike and dripped on to the floor.One sample of material number 10015414 was received.Visual inspection was conducted on the infusion set to determine if any damages or abnormalities could be identified.The were no damages or abnormalities.The infusion set was then primed with water and a simulated infusion was conducted.Backflow was only recreated when the infusion set was used incorrectly.If the inlet tubing lines are not clamped off correctly, using the blue slide clamps, one of the infusion bags will empty into other infusion bag.The infusion set worked properly when using the slide clamps correctly.The customer complaint of blood backs up / blood not completely expelled was not verified by investigation of the sample submitted.A root cause was not determined because the reported issue with the infusion set could not be replicated.The bd clinical team has been made aware of the issue and will contact the customer to determine if additional training or instructional material is needed for the use of the product.A device history record review for model 10015414 lot number 24015446 was performed.The search showed that a total of (b)(6) units in 1 lot number was built on 19jan2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS PUMP MODULE BLOOD SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19324168
Report Number9616066-2024-00762
Device Sequence Number19478433
Product Code FPA
UDI-Device Identifier10885403233999
UDI-Public(01)10885403233999
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10015414
Device Lot Number24015446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown